iCliniq logo

Ask a Doctor Online Now

HomeAnswersFamily Physicianartificial progesteroneI have delayed periods after taking emergency pill. Why?

I do not have bleeding even after taking Primolut-N. Do I need to worry about pregnancy?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Sameer Kumar

Medically reviewed by

iCliniq medical review team

Published At October 12, 2017
Reviewed AtFebruary 6, 2024

Patient's Query

Hello doctor,

I had unprotected sex with my partner on the 25th two months ago, and the expected date of my period was on the 19th of the same month. I gulped down an I-pill within six hours. Later, I had withdrawal bleeding on the first of last month. The bleeding lasted for three days. This month, my period was late. So, I went to a gynecologist. She prescribed me Primolut-N for three days and told me to wait for a week. My HCG test was negative, but my periods have not yet started. Do I need to worry about pregnancy or is it just hormonal imbalance?

Answered by Dr. Sameer Kumar

Hello,

Welcome to icliniq.com.

As the hCG (human chorionic gonadotropin) test was negative, there is no chance of pregnancy for sure. Because hCG is the most sensitive and conclusive test.

There was no apparent requirement for taking Primolut-N (Norethisterone) at all when the hCG test was negative and you would have naturally got your menses. But, now that you have taken them, you have to wait for five to seven days for the withdrawal bleed to occur. So, by the 21st, you should get your menses this month.

Do not take Progesterone regularly. They can easily upset your hormonal balance.

Regards.

Patient's Query

Hello doctor,

Thank you so much for your prompt reply.

Kindly let me know what is the purpose of having Primolut-N? Also, does stress cause further delay in menses?

Answered by Dr. Sameer Kumar

Hello,

Welcome to icliniq.com.

Primolut-N is a progesterone which is given to initiate withdrawal bleeding in women who have chronically delayed cycles especially in Polycystic ovarian disease, hypothyroidism or hyperprolactinemia cases. Sometimes, it is given in stress-induced delay as well.

So, yes, stress can delay menses. But, in your case, it is I-pill induced, which is a known side effect.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sameer Kumar
Dr. Sameer Kumar

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Family Physician

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy